Alert archive / Tennessee / Wind Advisories in 2014
Wind Advisory 10, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 10, 2014, 3:12 AM CDT for 4 states. It took effect at Apr 10, 2014, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2014, 3:12 AM CDT (08:12 UTC)
- In effect from
- Apr 10, 2014, 10:00 AM CDT
- Expired
- Apr 10, 2014, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
All 36 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Carroll County, TN, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Haywood County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 14 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 8.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3127 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
194 WWUS74 KMEG 100813 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 312 AM CDT THU APR 10 2014 ...STRONG SOUTHERLY WINDS EXPECTED OVER MUCH OF THE MIDSOUTH TODAY... .SOUTH WINDS WILL INCREASE TO SPEEDS OF 20 TO 30 MPH WITH HIGHER GUSTS TODAY AS HIGH PRESSURE SHIFTS EAST TO THE CAROLINAS AND A FRONT APPROACHES FROM THE NORTH. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 002-007-008-010>012-020-TNZ001>004-019>021-048>052-088-089-102100- /O.NEW.KMEG.WI.Y.0010.140410T1500Z-140411T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE- LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON- HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN... OLIVE BRANCH...HOLLY SPRINGS...TUNICA...SENATOBIA...CLARKSDALE... MARKS...BATESVILLE...CHARLESTON...TIPTONVILLE...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO... JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON...SOMERVILLE...OAKLAND 312 AM CDT THU APR 10 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS...SOUTH AT 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH * TIMING...BETWEEN 10 AM AND 7 PM CDT * IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY SPEEDS IN OPEN RURAL AREAS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS THEY MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KRM
2 follow-up statements
911 WWUS74 KMEG 102018 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 318 PM CDT THU APR 10 2014 MSZ001-002-007-008-010>012-020-TNZ001>004-019>021-048>052-088-089- 102130- /O.CAN.KMEG.WI.Y.0010.000000T0000Z-140411T0000Z/ DESOTO-MARSHALL-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE- LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON- HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE- INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH... HOLLY SPRINGS...TUNICA...SENATOBIA...CLARKSDALE...MARKS... BATESVILLE...CHARLESTON...TIPTONVILLE...UNION CITY...MARTIN... DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON... RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO...JACKSON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE...OAKLAND 318 PM CDT THU APR 10 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO ABOUT 20 MPH OR LOWER AND WILL CONTINUE TO DIMINISH THIS EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-110000- /O.CON.KMEG.WI.Y.0010.000000T0000Z-140411T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE 318 PM CDT THU APR 10 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...SOUTH AT 20 TO 30 MPH WITH GUSTS TO 35 MPH * TIMING...UNTIL 7 PM CDT * IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY SPEEDS IN OPEN RURAL AREAS. DRIVERS OF VANS...CAMPERS... TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS THEY MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TLSJR
273 WWUS74 KMEG 102359 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 659 PM CDT THU APR 10 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-110100- /O.EXP.KMEG.WI.Y.0010.000000T0000Z-140411T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE 659 PM CDT THU APR 10 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA...THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. $$ JCL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 10, 3:02 AM CDT, 10 minutes earlier.
Area forecast discussion, Apr 10, 3:02 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
302 AM CDT THU APR 10 2014
.DISCUSSION...
MILD WEATHER WILL OCCUR ACROSS THE MIDSOUTH THROUGH THE WEEKEND.
HIGH PRESSURE HAS SHIFTED EAST TO THE CAROLINAS THIS MORNING. AS A
RESULT...WINDS HAVE ALREADY TURNED AROUND TO THE SOUTH. SPEEDS
WILL INCREASE TODAY TO GREATER THAN 25 MPH WITH HIGHER GUSTS IN
LOCATIONS WEST OF A PARIS TENNESSEE TO CHARLESTON MISSISSIPPI
LINE. WILL ISSUE A WIND ADVISORY THROUGH 7 PM CDT. EXPECT HIGHS TO
REACH INTO THE UPPER 70S UNDERNEATH MOSTLY SUNNY SKIES.
THE WARM TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND. EXPECT
HIGHS TO RANGE FROM THE MID 70S TO LOWER 80S WITH LOWS GENERALLY
IN THE MID 50S TO MID 60S. CLOUDS WILL GENERALLY INCREASE IN
COVERAGE AS THE WEEKEND APPROACHES. BY THE WEEKEND...EXPECT
STRATUS TO INVADE THE MIDSOUTH EACH MORNING BUT SHOULD BREAK UP AT
LEAST OVER THE SOUTHEASTERN PORTIONS OF THE MIDSOUTH DURING THE
AFTERNOON HOURS.
THE ONLY CHANCES FOR PRECIPITATION WILL COME ON FRIDAY AS A FRONT
SAGS SOUTH AND STALLS NEAR THE MO/AR AND KY/TN BORDER. ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS COULD DEVELOP ACROSS NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE. IN
ADDITION...A WARM AIR ADVECTION SHOWERS MAY DEVELOP LATE SATURDAY
NIGHT INTO SUNDAY MORNING IN AREAS ALONG AND WEST OF THE
MISSISSIPPI RIVER. OTHERWISE...DRY CONDITIONS WILL PREVAIL.
THE NEXT BIG WEATHER SYSTEM WILL MOVE INTO THE MIDSOUTH LATE
SUNDAY AFTERNOON INTO MONDAY. TIMING DIFFERENCES CONTINUE BETWEEN THE GFS
AND ECMWF MODELS WITH THE GFS BEING FASTER. HOWEVER THERE ARE
SEVERAL GFS ENSEMBLE MEMBERS THAT HAVE SIMILAR TIMING TO THE ECMWF
THUS HAVE LEANED MORE TOWARD THE ECMWF SOLUTION. EXPECT NUMEROUS
SHOWERS AND THUNDERSTORMS TO SPREAD INTO EASTERN ARKANSAS SUNDAY
EVENING AS LOW PRESSURE TRACKS NORTHEASTWARD ALONG A COLD FRONT.
CAN/T RULE OUT A FEW STRONG TO SEVERE STORMS OCCURRING AHEAD OF
THE FRONT. THE COLD FRONT WILL PUSH THROUGH THE MIDSOUTH LATE
SUNDAY NIGHT INTO MONDAY. COOLER TEMPERATURES WILL FILTER INTO THE
MIDSOUTH BEHIND THE FRONT.
COOL HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH FOR TUESDAY AND
WEDNESDAY. PORTIONS OF WEST TENNESSEE COULD SEE A FROST TUESDAY
NIGHT ESPECIALLY IN AREAS NEAR THE TENNESSEE RIVER.
KRM
&&
.AVIATION...
06Z TAF CYCLE
VFR CONDITIONS WILL PERSIST ACROSS TAF SITES FOR THE NEXT 24
HOURS. SOUTH WINDS WILL INCREASE TO 10-12 KTS AROUND 10/09Z AT
MEM/MKL/JBR AND AT TUP AROUND 14Z. WINDS WILL THEN INCREASE TO
BETWEEN 16-22 KTS SUSTAINED WITH OCCASIONAL GUSTS BETWEEN 25-32
KTS MAINLY AFTER 17Z AND DIMINISH TO 7-10 KTS AFTER 11/00Z.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR COAHOMA-DESOTO-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-
TATE-TUNICA.
TN...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR CARROLL-CROCKETT-DYER-FAYETTE-GIBSON-HAYWOOD-HENRY-LAKE-
LAUDERDALE-MADISON-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 9, 3:27 AM CDT, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 327 AM CDT WED APR 9 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-101200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 327 AM CDT WED APR 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIND ADVISORY MAY BE NEEDED ACROSS AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER ON THURSDAY. SOUTHERLY WINDS OF 20-30 MPH WITH HIGHER GUSTS CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
Nearby
Wind Advisories in Tennessee, 2014Wind Advisories in Arkansas, 2014Wind Advisories in Mississippi, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.